Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2005, 5:17 PM MDT for Fremont County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 5:17 PM MDT (23:17 UTC)
- Expired
- Jul 26, 2005, 6:02 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 262317 SVRPUB COC043-270015- /O.NEW.KPUB.SV.W.0150.050726T2317Z-050727T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 517 PM MDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FREMONT COUNTY IN CENTRAL COLORADO. * UNTIL 615 PM MDT. * AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES SOUTHEAST OF GUFFEY...OR 34 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ROYAL GORGE BY 615 PM MDT. THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH LITTLE WARNING GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3869 10524 3869 10550 3833 10545 3839 10511 $$
3 follow-up statements
000 WWUS55 KPUB 262328 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 527 PM MDT TUE JUL 26 2005 COC043-270015- /O.CON.KPUB.SV.W.0150.000000T0000Z-050727T0015Z/ FREMONT CO- 527 PM MDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL FREMONT COUNTY UNTIL 615 PM MDT... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES NORTH OF ROYAL GORGE...OR ABOUT 35 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER ROYAL GORGE BY 605 PM MDT. OVER CANON CITY BY 610 PM MDT. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3866 10526 3866 10546 3839 10542 3837 10510 $$
000 WWUS55 KPUB 262342 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 542 PM MDT TUE JUL 26 2005 COC043-270015- /O.CON.KPUB.SV.W.0150.000000T0000Z-050727T0015Z/ FREMONT CO- 542 PM MDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL FREMONT COUNTY UNTIL 615 PM MDT... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES NORTH OF CANON CITY...OR ABOUT 34 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER CANON CITY BY 610 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3865 10526 3865 10540 3844 10530 3844 10509 $$
000 WWUS55 KPUB 270002 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 603 PM MDT TUE JUL 26 2005 COC043-270013- /O.CAN.KPUB.SV.W.0150.000000T0000Z-050727T0015Z/ FREMONT CO- 603 PM MDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY HAS BEEN CANCELED... AT 557 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. LAT...LON 3865 10526 3865 10540 3844 10530 3844 10509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE JUL 26 2005 .SHORT TERM... (TODAY AND TONIGHT) A MOIST AND SLIGHTLY UNSTABLE AIRMASS LINGERS OVER THE EASTERN PLAINS THIS AFTERNOON. CLOUD COVER HAS HELD TEMPERATURES IN THE UPPER 60S AND LOWER 70S SO FAR. EASTERLY WINDS AT LOWER LEVELS HAVE BEEN INCREASING OVER THE PAST COUPLE HOURS AS THE SURFACE HIGH PRESSURE RIDGE BUILD INTO NORTHEAST COLORADO. UP TO THIS POINT...HAVE SEEN ONE THUNDERSTORM WITH LOCALLY HEAVY RAIN DEVELOP AND MOVE OVER THE COLORADO SPRINGS AREA. AS THE EASTERLY LOW LEVEL WINDS CONTINUE THROUGH THE AFTERNOON...THE CHANCE OF SHOWERS DEVELOPING ALONG THE HIGHER TERRAIN AND MOVING EASTWARD WILL CONTINUE. SATELLITE PICTURES ALSO SHOW CUMULUS DEVELOPMENT OVER THE SAN JUANS AND SANGRE DE CRISTOS. DRYING AND STABILIZATION WILL WAIT UNTIL AFTER THE SUN SETS TO MOVE ACROSS THE FORECAST AREA. WILL BE CONTINUING THE FLASH FLOOD WATCH FOR THE MASON BURN AREA...IN CASE A THUNDERSTORM WITH HEAVY RAIN MOVES ACROSS THE BURN. WEDNESDAY...STRONG RIDGING ALOFT WILL BUILD OVER THE STATE AND BEGIN CAPPING THE CONVECTION AND BEGINNING ANOTHER HOT SPELL. HAVE HELD ON TO 20 PERCENT POPS OVER THE MOUNTAINS AND ISOLATED COVERAGE ALONG THE I-25 CORRIDOR. EASTWARD ON THE PLAINS SHOULD BE DRY AND WARM. .LONG TERM... (THURSDAY THROUGH TUESDAY) MADE FEW CHANGES TO THE FORECAST PACKAGE IN THE LATTER PERIODS. ALL MODELS AGREE ON THE UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. WITH MID LEVEL TEMPERATURES CLIMBING ENOUGH TO CAP MOST CONVECTION ON THE PLAINS. HIGH LEVEL MOISTURE WILL MOVE OVER THE REGION AT TIMES...BUT THE MOUNTAINS WOULD BE THE ONLY PLACE TO HAVE ANY CERTAINTY OF AFTERNOON SHOWER ACTIVITY. DID NOT MAKE ANY CHANGES TO THE TEMPERATURE...DEW POINT OR WIND GRIDS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT FOR COZ079(MASON GULCH BURN SCAR). && DANKERS
Hazardous weather outlook, Jul 26, 6:19 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 619 AM MDT TUE JUL 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 619 AM MDT TUE JUL 26 2005 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING TO TUESDAY EVENING FOR THE MASON GULCH BURN SCAR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. AMPLE ATMOSPHERIC MOISTURE...ALONG WITH INCREASING LOW LEVEL UPSLOPE FLOW AND EMBEDDED UPPER LEVEL DISTURBANCES...WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS LATE THIS MORNING AND AFTERNOON. THE MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. POOR SOILS CAUSED BY THE FIRE ACROSS THE MASON GULCH BURN SCAR....ALONG WITH THE POTENTIAL FOR HEAVY RAIN...HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WARNING FOR THE PORTIONS OF EASTERN CUSTER AND WESTERN PUEBLO COUNTIES ENCOMPASSING THE MASON BURN SCAR...WITH FAST RUNOFF ALONG WITH MUD AND ASH FLOWS POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON...WITH THE MAIN THREATS FROM STORMS INCLUDING CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 35 MPH AND LOCALLY HEAVY RAIN. A MORE STABLE ENVIRONMENT IS IN PLACE ACROSS THE FAR SOUTHEAST PLAINS TODAY...THOUGH A FEW ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN...WILL STILL BE POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOOK FOR ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM WEDNESDAY THROUGH MONDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:36 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 54 min |
| Jul 26, 4:24 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 26, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 25 min |
| Jul 26, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.